Alert archive / Kansas / High Wind Warnings in 2009
High Wind Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Oct 1, 2009, 3:12 AM CDT for 8 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Oct 1, 2009, 9:00 AM CDT. It was in force for 11 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 1, 2009, 3:12 AM CDT (08:12 UTC)
- In effect from
- Oct 1, 2009, 9:00 AM CDT
- Expired
- Oct 1, 2009, 8:21 PM CDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 9:51 AM CDT | NON-TSTM WND GST 52 | 2 Nne Hill City, KS | |
| Oct 1, 12:04 PM CDT | NON-TSTM WND GST 50 | 12 N Goodland, KS | |
| Oct 1, 2:13 PM CDT | NON-TSTM WND GST 54 | 1 Nne Goodland, KS | |
| Oct 1, 2:13 PM CDT | NON-TSTM WND GST 55 | 5 W Goodland, KS | |
| Oct 1, 2:13 PM CDT | NON-TSTM WND GST 59 | 2 Ene Colby, KS | |
| Oct 1, 2:43 PM CDT | NON-TSTM WND GST 58 | 2 N Colby, KS | MEASURED AT THE COLBY AIRPORT |
| Oct 1, 3:09 PM CDT | NON-TSTM WND GST 51 | 1 N Norton, KS | MEASURED AT NORTON AIRPORT AWOS |
| Oct 1, 3:09 PM CDT | NON-TSTM WND GST 51 | 2 Ene Mccook, NE | |
| Oct 1, 3:40 PM CDT | NON-TSTM WND GST 58 | Bird City, KS | |
| Oct 1, 3:43 PM CDT | NON-TSTM WND GST 55 | 3 Ssw Burlington, CO | |
| Oct 1, 6:31 PM CDT | NON-TSTM WND GST 53 | 2 E Mccook, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 010812 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 212 AM MDT THU OCT 1 2009 KSZ003-004-015-016-NEZ081-011615- /O.UPG.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/ /O.NEW.KGLD.HW.W.0003.091001T1400Z-091002T0200Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... MCCOOK 312 AM CDT THU OCT 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS TO AT LEAST 60 MPH WILL DEVELOP DURING THIS MORNING AND PERSIST THROUGH SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING DIFFICULT...BUT WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL CREATE AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ090-091-KSZ001-002-013-014-NEZ079-080-011615- /O.UPG.KGLD.HW.A.0001.091001T1400Z-091002T0200Z/ /O.NEW.KGLD.HW.W.0003.091001T1400Z-091002T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...COLBY...BENKELMAN...TRENTON 212 AM MDT THU OCT 1 2009 /312 AM CDT THU OCT 1 2009/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS TO AT LEAST 60 MPH WILL DEVELOP DURING THIS MORNING AND PERSIST THROUGH SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING DIFFICULT...BUT WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL CREATE AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ092-KSZ041-042-011615- /O.EXA.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/ CHEYENNE CO-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE...LEOTI 212 AM MDT THU OCT 1 2009 /312 AM CDT THU OCT 1 2009/ ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. STRONG NORTHWESTERLY WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP DURING THIS MORNING AND PERSIST THROUGH SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING DIFFICULT...BUT WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL CREATE AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ027>029-011615- /O.CON.KGLD.WI.Y.0024.091001T1400Z-091002T0200Z/ WALLACE-LOGAN-GOVE- INCLUDING THE CITIES OF...SHARON SPRINGS...OAKLEY...QUINTER 212 AM MDT THU OCT 1 2009 /312 AM CDT THU OCT 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. STRONG NORTHWESTERLY WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP DURING THIS MORNING AND PERSIST THROUGH SUNSET. THESE WINDS WILL NOT ONLY MAKE DRIVING DIFFICULT...BUT WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL CREATE AREAS OF REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ BULLER
3 follow-up statements
000 WWUS73 KGLD 011600 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1000 AM MDT THU OCT 1 2009 COZ090-091-KSZ001>004-013>016-NEZ079>081-020200- /O.CON.KGLD.HW.W.0003.000000T0000Z-091002T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 1000 AM MDT THU OCT 1 2009 /1100 AM CDT THU OCT 1 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. STRONG NORTHWEST WINDS AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TODAY AND PERSIST THROUGH SUNSET. STRONG WINDS MAY CREATE AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE OCCURRING WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DIRT...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ092-KSZ027>029-041-042-020200- /O.CON.KGLD.WI.Y.0024.000000T0000Z-091002T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1000 AM MDT THU OCT 1 2009 /1100 AM CDT THU OCT 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. NORTHWEST WINDS AT 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL PERSIST THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 012022 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 222 PM MDT THU OCT 1 2009 COZ091-020200- /O.NEW.KGLD.FZ.W.0001.091002T0900Z-091002T1500Z/ /O.CON.KGLD.HW.W.0003.000000T0000Z-091002T0200Z/ KIT CARSON- INCLUDING THE CITY OF...BURLINGTON 222 PM MDT THU OCT 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG NORTHWEST WINDS AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL PERSIST THROUGH EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. THE STRONG WINDS MAY CREATE AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. TEMPERATURES ARE EXPECTED TO BRIEFLY DROP INTO THE UPPER 20S TOWARDS SUNRISE IN THE WESTERN PORTION OF KIT CARSON COUNTY...MAINLY ALONG AND WEST OF HIGHWAY 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE OCCURRING WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DIRT... AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ092-020200- /O.NEW.KGLD.FZ.W.0001.091002T0900Z-091002T1500Z/ /O.CON.KGLD.WI.Y.0024.000000T0000Z-091002T0200Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 222 PM MDT THU OCT 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS AT 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST THROUGH SUNSET. TEMPERATURES ARE EXPECTED TO BRIEFLY DROP INTO THE UPPER 20S TOWARDS SUNRISE IN THE WESTERN PORTION OF CHEYENNE COUNTY...MAINLY ALONG AND WEST OF HIGHWAY 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ090-KSZ001>004-013>016-NEZ079>081-020200- /O.CON.KGLD.HW.W.0003.000000T0000Z-091002T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... BENKELMAN...TRENTON...MCCOOK 222 PM MDT THU OCT 1 2009 /322 PM CDT THU OCT 1 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. STRONG NORTHWEST WINDS AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL PERSIST THROUGH SUNSET. STRONG WINDS MAY CREATE AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE OCCURRING WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DIRT... AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ027>029-041-042-020200- /O.CON.KGLD.WI.Y.0024.000000T0000Z-091002T0200Z/ WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI 222 PM MDT THU OCT 1 2009 /322 PM CDT THU OCT 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ 024
000 WWUS73 KGLD 020121 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 721 PM MDT THU OCT 1 2009 COZ091-020930- /O.CAN.KGLD.HW.W.0003.000000T0000Z-091002T0200Z/ /O.CON.KGLD.FZ.W.0001.091002T0900Z-091002T1500Z/ KIT CARSON- INCLUDING THE CITY OF...BURLINGTON 721 PM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY. WINDS ACROSS THE REGION HAVE BEGUN TO DIMINISH AND HAVE FALLEN BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WIND GUSTS OF UP TO 40 MPH ARE EXPECTED TO CONTINUE FOR A FEW MORE HOURS BEFORE DECREASING. THE FREEZE WARNING FOR FRIDAY MORNING REMAINS IN EFFECT. TEMPERATURES ARE EXPECTED TO BRIEFLY DROP INTO THE UPPER 20S TOWARDS SUNRISE IN THE WESTERN PORTION OF CHEYENNE COUNTY... MAINLY ALONG AND WEST OF HIGHWAY 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ090-KSZ001>004-013>016-NEZ079>081-020230- /O.CAN.KGLD.HW.W.0003.000000T0000Z-091002T0200Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... BENKELMAN...TRENTON...MCCOOK 721 PM MDT THU OCT 1 2009 /821 PM CDT THU OCT 1 2009/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE REGION HAVE BEGUN TO DIMINISH AND HAVE FALLEN BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WIND GUSTS OF UP TO 40 MPH ARE EXPECTED TO CONTINUE FOR A FEW MORE HOURS BEFORE DECREASING. $$ COZ092-020930- /O.CAN.KGLD.WI.Y.0024.000000T0000Z-091002T0200Z/ /O.CON.KGLD.FZ.W.0001.091002T0900Z-091002T1500Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 721 PM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY. WINDS ACROSS THE REGION HAVE BEGUN TO DIMINISH AND HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WIND GUSTS OF UP TO 30 MPH ARE EXPECTED TO CONTINUE FOR A FEW MORE HOURS BEFORE DECREASING. THE FREEZE WARNING FOR FRIDAY MORNING REMAINS IN EFFECT. TEMPERATURES ARE EXPECTED TO BRIEFLY DROP INTO THE UPPER 20S TOWARDS SUNRISE IN THE WESTERN PORTION OF CHEYENNE COUNTY... MAINLY ALONG AND WEST OF HIGHWAY 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ027>029-041-042-020230- /O.CAN.KGLD.WI.Y.0024.000000T0000Z-091002T0200Z/ WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI 721 PM MDT THU OCT 1 2009 /821 PM CDT THU OCT 1 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE REGION HAVE BEGUN TO DIMINISH AND HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WIND GUSTS OF UP TO 30 MPH ARE EXPECTED TO CONTINUE FOR A FEW MORE HOURS BEFORE DECREASING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Sep 30, 11:48 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 30, 11:48 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1048 PM MDT WED SEP 30 2009
.DISCUSSION...
300 PM MDT WED SEP 30 2009
16Z WATER VAPOR IMAGERY INDICATING STRONG SHORT WAVE TROUGH WAS
LOCATED NEAR THE FOUR CORNERS. SFC DATA INDICATED CYCLOGENESIS WAS
WELL UNDERWAY ACROSS EASTERN COLORADO. MOISTURE RETURN...ALTHOUGH A
BIT SLOWER THAN EXPECTED...IS WELL UNDERWAY WITH MID 50S TD ALREADY
IN SOUTHERN KANSAS AND 60S ALONG THE KS/OK BORDER. DRY LINE WAS DRAPED
FROM NW TO SW ACROSS WESTERN CWA...WITH STRONG COLD FRONT APPARENT
ACROSS NORTHERN WYOMING AND MONTANA. MORNING RAOBS INDICATE VERY
STEEP LAPSE RATES IN PLACE BETWEEN ROUGHLY H7 AND H5 ACROSS THE
AREA...WITH BOTH LBF AND DDC INDICATING THAT MOISTURE PROFILES HAVE
NOT ONLY INCREASED BUT DEEPENED OVER THE PAST 12 HOURS.
SEVERAL FORECAST CONCERNS FOR THE PERIOD WITH THE MAIN PROBLEMS
BEING THUNDERSTORMS TONIGHT...WIND SPEEDS TOMORROW...AND FROST
POTENTIAL FOR WIDESPREAD FROST...PRIMARILY ON SATURDAY NIGHT.
TONIGHT...DRY LINE WILL SET UP JUST TO THE WEST OF GLD THIS
EVENING...WITH STRONG SFC CONVERGENCE ALONG IT. H5 TROUGH WILL BEGIN
TO IMPACT THE AREA DURING THE EVENING...BUT DIV Q FIELDS WOULD
SUGGEST PRIMARY UPPER LEVEL SUPPORT FOR ASCENT DOES NOT PEAK UNTIL
06-12Z TIME PERIOD. WHILE TDS IN THE MID 50S WILL YIELD DECENT
INSTABILITY IN STRONGLY SHEARED ENVIRONMENT...100-300 J/KG OF
INHIBITION REMAIN IN PLACE DURING PEAK HEATING. ALTHOUGH SET UP
LOOKS GOOD FOR SEVERE WEATHER...VERY QUESTIONABLE AT THIS TIME IF
CAP CAN BE OVERCOME. POINT SOUNDINGS SUGGEST WEAKER CAP IN PLACE FOR
ELEVATED PARCELS OVERNIGHT WHEN LARGE SCALE FORCING IS
STRONGEST...SUGGESTING THAT ELEVATED CONVECTION ABOVE THE CAP MAY BE
MORE LIKELY OVERNIGHT. FOR NOW PLAN ON RUNNING WITH LOW POPS FOR THE
ENTIRE NIGHT...BUT WILL MODIFY IF CURRENT CONDITIONS WARRANT IT THIS
AFTERNOON.
TOMORROW-TOMORROW NIGHT...STRONG UPPER LEVEL LOW WILL SHIFT TO THE
EAST DURING THE MORNING HOURS WITH DEEP CAA/SUBSIDENCE OVERSPREADING
THE ENTIRE AREA. MAY SEE A LINGERING SPRINKLE AROUND 12Z OUT
EAST...BUT FOR THE MOST PART EXPECT THIS PERIOD TO REMAIN DRY. MAIN
CONCERN FOR THE PERIOD WILL BE WIND SPEEDS...AS A VERY WINDY
AFTERNOON LOOKS LIKELY ACROSS MUCH OF THE CWA. WHILE MODELS BOTH
TEND TO AGREE WIND SPEEDS WILL BE STRONG...BIG DIFFERENCE EXIST
BETWEEN GFS AND NAM WITH PLACEMENT OF H7 50 KT JET. NAM HAS IT
FIRMLY ACROSS THE GOODLAND CWA...WHILE THE GFS REMAINS MUCH FURTHER
NORTH WITH THIS FEATURE. ALTHOUGH THERE REMAINS A LARGE AMOUNT OF
UNCERTAINTY WITH THE MAGNITUDE OF THE WINDS TOMORROW...A FEW
LOCATIONS ALREADY APPROACHING WARNING CRITERIA IN AN ENVIRONMENT
THAT DOES NOT SEEM AS FAVORABLE AS TOMORROW. WITH THAT N MIND...WILL
ISSUE A HIGH WIND WATCH FOR NORTHWEST CWA AND ADVISORY CONDITIONS
LOOK LIKELY ACROSS MOST OF THE REMAINING AREA. A MUCH COOLER AND
DRIER AIRMASS WILL MOVE INTO THE AREA DURING THIS PERIOD...BRINGING
THE POTENTIAL FOR SOME FROST DEVELOPING OVERNIGHT. SFC LOW REMAINING
NEAR THE AREA SHOULD KEEP THE WINDS UP WHICH WILL INHIBIT A RAPID
DROP OFF IN TEMPS. DRY AIR MAY ALSO LIMIT FROST THREAT
SOMEWHAT...BUT WILL INCLUDE AT LEAST A PATCHY MENTION AT THIS TIME
TO AT LEAST MAKE NOTICE OF THE POSSIBLE THREAT.
FRIDAY-SATURDAY...WINDS WILL ONCE AGAIN BE A PROBLEM AS SFC LOW REMAINS OVER
EASTERN NEBRASKA/WESTERN IOWA LEAVING CWA IN TIGHT GRADIENT ON
BACKSIDE OF LOW. LOOKS LIKE ADVISORY CONDITIONS ARE POSSIBLE FOR
EASTERN CWA AGAIN...BUT WITH EXPECTED ADVISORY CONDITIONS THE DAY
BEFORE WILL HOLD OFF ON ANY HIGHLIGHTS FOR NOW. WITH LOW EXPECTED TO
REMAIN TO OUR EAST AND SHORT WAVE RIDGING BUILDING IN ITS
WAKE...EXPECT DRY AND MOSTLY CLEAR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD. THESE CONDITIONS WILL ALSO LEAD TO THE POTENTIAL FOR A
WIDESPREAD FROST AS SFC RIDGE AXIS SETTLES OVER THE REGION.
TEMPERATURES WILL BE NEAR FREEZING AT SOME LOCATIONS...ESPECIALLY IN
LOW LYING AREAS. ONLY NEGATIVE TO A RAPID COOL DOWN IS WARMING TEMPS
ALOFT AND POSSIBLE DRAINAGE WIND SETTING UP...BUT OVERALL FRIDAY
NIGHT LOOKS TO HAVE THE BEST POTENTIAL FOR WIDESPREAD NEAR FREEZING
CONDITIONS.
IN THE EXTENDED...MEDIUM RANGE MODELS BEGIN THE PERIOD IN REASONABLE
AGREEMENT WITH STRONG TROUGH DEVELOPING ACROSS THE WEST COAST...BUT
DETAILS REALLY BEGIN TO DIVERGE WITH HOW TROUGH EVOLVES AS IT MOVES
EAST. ECMWF CUTS OF TROUGH OFF OF THE CALIFORNIA COAST...WHILE GFS
KEEPS ONE COHERENT TROUGH AS IT SLIDES TO THE EAST. ENSEMBLE
SPAGHETTI DIAGRAMS SHOW A LARGE DEGREE OF UNCERTAINTY WITH THE
PATTERN AND DO NOT SEE ANY STRONG CLUSTERING OF ANY PARTICULAR
SOLUTION. FOR NOW THINK FOLLOWING ENS MEAN WILL BE BEST FOR OVERALL
PICTURE...WITH A SLIGHT PREFERENCE FOR THE ECMWF AS IT IS USUALLY
THE BETTER PERFORMER.
WHILE DETAILS REMAIN UNCLEAR...GENERAL PATTERN SUGGEST A BRIEF
WARMUP FOLLOWED BY A RATHER STRONG COOL DOWN AS COLD FRONT/UPPER
TROUGH SWEEP ACROSS THE AREA. OPERATIONAL MODELS SUGGEST HIGHS IN
THE LOW 50S BY TUESDAY...ALTHOUGH AFOREMENTIONED UNCERTAINTY KEEPS
ME FROM GOING QUITE THAT COLD ATTM. MAY EVEN SEE SOME SNOW POTENTIAL
MONDAY NIGHT/TUESDAY MORNING AS SOUNDINGS INDICATE BRIEF WINDOW
WHERE WET BULB ZEROS DROP LOW ENOUGH TO SUPPORT A RA/SN MIX AT
LEAST. AGAIN WITH ALL THE UNCERTAINTY CANNOT GET TO CARRIED AWAY
WITH PRECIP TYPE...BUT FELT A SMALL CHANCE WAS WARRANTED.
JRM
&&
.AVIATION...
1044 PM MDT WED SEP 30 2009
FOR THE 06Z TAF...WINDS HAVE TRANSITIONED TO NORTHWESTERLY AT BOTH
TAF SITE AND CONTINUE TO BE GUSTY...ESPECIALLY AT KMCK. WINDS WILL
QUICKLY RAMP UP AFTER 14Z WITH GUSTS EASILY IN EXCESS OF 40 KTS.
POTENTIAL FOR GUSTS OF GREATER THAN 50 KTS BUT WILL ALLOW NEXT
AVIATION SHIFT TO FINE TUNE THIS. WINDS WILL QUICKLY SUBSIDE AFTER
01Z FRIDAY BUT SHOULD REMAIN SUSTAINED AT BETWEEN 10 AND 15 KTS
THROUGH THE END OF THE TAF PERIOD. SCT-BKN MID-LEVEL CLOUDS SHOULD
BE PREVALENT DURING THE DAYTIME HOURS THURSDAY BUT CIGS WILL
REMAIN VFR. CANT RULE OUT REDUCED VIS RESULTING FROM BLOWING DUST
BUT STILL TOO MUCH SPATIAL/TEMPORAL UNCERTAINTY TO INCLUDE IN THIS
ISSUANCE.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM MDT /9 AM CDT/ TO 8 PM MDT /9 PM CDT/
THURSDAY FOR KSZ003-004-015-016-027>029.
HIGH WIND WATCH FROM 8 AM MDT /9 AM CDT/ THURSDAY THROUGH
THURSDAY EVENING FOR KSZ001-002-013-014.
NE...WIND ADVISORY FROM 9 AM TO 9 PM CDT THURSDAY FOR NEZ081.
HIGH WIND WATCH FROM 8 AM MDT /9 AM CDT/ THURSDAY THROUGH
THURSDAY EVENING FOR NEZ079-080.
CO...HIGH WIND WATCH FROM 8 AM MDT THURSDAY THROUGH THURSDAY EVENING
FOR COZ090-091.
&&Hazardous weather outlook, Sep 30, 11:30 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 PM MDT WED SEP 30 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 PM MDT WED SEP 30 2009 /1130 PM CDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE ENTIRE AREA ON THURSDAY MORNING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED DURING THE DAY. ONCE THE STRONG WINDS DEVELOP...BLOWING DUST WILL ONCE AGAIN BE POSSIBLE ESPECIALLY NEAR RECENTLY WORKED FIELDS. COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE ACROSS THE WEST THURSDAY NIGHT...AND THE ENTIRE AREA ON FRIDAY NIGHT. FROST IS POSSIBLE BOTH NIGHTS...WHICH COULD HARM TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. FOLTZ
In the hours before
Local storm report, Oct 1, 12:08 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1108 PM MDT WED SEP 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND GST 12 N GOODLAND 39.52N 101.71W
09/30/2009 M56.00 MPH SHERMAN KS NWS EMPLOYEE
0250 PM DUST STORM 5 E STRATTON 39.30N 102.51W
09/30/2009 KIT CARSON CO TRAINED SPOTTER
I-70 FROM MILE MARKERS 419-429 CLOSED DUE TO BLOWING DUST
WITH ZERO VISIBILITY. CAR ACCIDENT IN WEST BOUND LANES
WITH UNKNOWN INJURIES. TIME IS ESTIMATED.
0304 PM NON-TSTM WND GST FIRSTVIEW 38.82N 102.53W
09/30/2009 M54.00 MPH CHEYENNE CO MESONET
MEASURED AT CDOT WEATHER STATION
0350 PM NON-TSTM WND GST 11 WNW FIRSTVIEW 38.90N 102.70W
09/30/2009 M61.00 MPH CHEYENNE CO MESONET
0400 PM NON-TSTM WND GST 5 W GOODLAND 39.34N 101.80W
09/30/2009 M58.00 MPH SHERMAN KS MESONET
0401 PM NON-TSTM WND GST 6 E KIRK 39.62N 102.49W
09/30/2009 M54.00 MPH YUMA CO MESONET
0430 PM NON-TSTM WND GST 12 N GOODLAND 39.52N 101.67W
09/30/2009 M58.00 MPH SHERMAN KS MESONET
MEASURED 10 M AGL
&&
MBULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:22 PM CDT | Freeze Warning | GLD | Cheyenne, Kit Carson | 18 hr |
Nearby
High Wind Warnings in Kansas, 2009High Wind Warnings in Nebraska, 2009High Wind Warnings in Colorado, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.